Thunderstorm Wind, Mobile
- When
- August 24, 12:59 PM CST to 1:01 PM CST
- Where
- Mobile County, Grand Bay
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.470, -88.350
Thunderstorms developed during the afternoon and produced high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms developed during the afternoon and produced high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 24, 12:12 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 112 PM CDT WED AUG 24 2011 .UPDATE...RAISED THE POPS A BIT OVER THE AREA THAT ALREADY HAD POPS AND ADDED POPS TO THE REMAINDER OF THE AREA. CONVECTION IS FIRING ALONG THE COAST IN THE MORE HUMID AIR AND EXPECT THE OUTFLOW FROM THE COMPLEX MOVING SOUTH THROUGH MISSISSIPPI WILL FIRE UP SOME CONVECTION OVER THE NORTH LATER THIS AFTERNOON. ALSO MAY BE SOME ADDITIONAL OUTFLOW INTERACTION OVER THE SOUTH FROM CURRENT STORMS. ADJUSTED THE SKY GRIDS TO FIT WITH THE INCREASE IN CONVECTION. /11 && .AVIATION [18Z TAF ISSUANCE]...SATELLITE IMAGERY SHOWING CU FORMING AND INCREASING ALONG THE COAST AS A COASTAL BOUNDARY SETS UP AND INTERACTS WITH DAYTIME HEATING AND INSTABILITY. EXPECT TO SEE STORMS POPPING UP AND CARRY THIS POTENTIAL BETWEEN 21 AND 01Z ALONG THE TERMINALS. AN EARLIER AMENDMENT WILL BE NECESSARY IF RADAR TRENDS SHOW STORMS FORMING BEFORE 21Z. BRIEF STRONG WIND GUSTS IN STORMS AND VISIBILITIES REDUCED TO IFR LEVELS AT TIMES IN MODERATE/HEAVY RAINS. AWAY FROM STORMS...VFR. LIGHT SOUTHERLY FLOW THROUGH 00Z BECOMES LIGHT NORTHEAST OVERNIGHT/DAYBREAK THURSDAY. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1120 AM CDT WED AUG 24 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251600- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1120 AM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL RANGE FROM 105 TO 108 DEGREES TODAY...MOSTLY OVER INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN SECTIONS OF ALABAMA. THERE IS A HIGH LIKELIHOOD THAT ANY STRONG THUNDERSTORMS THAT DEVELOP DURING THE HEAT AND INSTABILITY OF THE AFTERNOON OVER THE GULF COAST AND INTO PORTIONS OF SOUTHEAST MISSISSIPPI COULD PRODUCE BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH. OTHER HAZARDS IN STORMS WILL BE THE HIGH FREQUENCY OF CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS. A FEW SEVERE STORMS ARE NOT OUT OF THE QUESTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDEX VALUES WILL RANGE FROM 102 TO 108 DEGREES DURING THE LATE MORNING AND AFTERNOON HOURS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED TO BE REQUIRED THROUGH TUESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1254 PM CDT WED AUG 24 2011 ALZ064-241830- LOWER BALDWIN AL- 1254 PM CDT WED AUG 24 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 130 PM CDT... AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES WEST OF GULF SHORES...OR 3 MILES SOUTH OF BON SECOUR...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ORANGE BEACH... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
The Mobile radar (KMOB), 26 km away, was scanning. The volume nearest the first event began at 18:56 UTC.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345030, 345031, 345032.